The Tylenol Controversy

August 12, 2006

imagesdfghhjj1.jpgI take tylenol everytime I have a headache.  I use Tylenol for my fever.  I use Acetaminophen or Paracetamol if my kids have fever! They are all the same with acetaminophen as the generic brand of Tylenol.

The recent controversy surrounding this drug started when an article published in Journal of American Medical Association in July of 2006 reported an increase risk of liver damage with intake of acetaminophen.

THE FINDINGS:

1.  Taking more than 4 gms of acetaminophen per day increases the risk of liver damage with 40% of study population having a 3 fold increase in liver enzymes considered a danger zone!

2. Taking the above dose for long periods of time from 3 days to 2 weeks (especially those with chronic pain and arthritis) increases the risk of liver injury.

3.  Taking other medications together with a high dose of acetaminphen increases the risk further.

The good news is:

The liver injury recovers with cessation of intake!

My recommendationS:

1.Take tylenol only as needed for headache or pain.

2. Do not exceed more than 4 gms per day.

3. Do not exceed taking it more than 2 to 3 days!

Read The Labels…Do Not Exceed The Limit!

Advertisements

One Response to “The Tylenol Controversy”

  1. glasnost Says:

    Well Done! I Like it!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: